Luchezar L. Avramov

University of Nebraska at Lincoln, Lincoln, Nebraska, United States

Are you Luchezar L. Avramov?

Claim your profile

Publications (64)29.37 Total impact

  • Source
    Luchezar L. Avramov, Aldo Conca, Srikanth B. Iyengar
    [Show abstract] [Hide abstract]
    ABSTRACT: Estimates are obtained for the degrees of minimal syzygies of quotient algebras of polynomial rings. For a class that includes Koszul algebra in almost all characteristics, these degrees are shown to increase by at most 2 from one syzygy module to the next one. Even slower growth is proved if, in addition, the algebra satisfies Green and Lazarsfeld's condition N_q with q > 1.
    08/2013;
  • Source
    Luchezar L. Avramov, Srikanth B. Iyengar
    [Show abstract] [Hide abstract]
    ABSTRACT: For any non-zero finite module M of finite projective dimension over a noetherian local ring R with maximal ideal m and residue field k, it is proved that the natural map Ext_R(k,M)-->Ext_R(k,M/mM) is non-zero when R is regular and is zero otherwise. A noteworthy aspect of the proof is the use of stable cohomology. Applications include computations of Bass series over certain local rings.
    Journal of Commutative Algebra 08/2012; 5(1).
  • Source
    Luchezar L. Avramov
    [Show abstract] [Hide abstract]
    ABSTRACT: The generating series of the Bass numbers $\mu^i_R=\mathrm{rank}_k \mathrm{Ext}^i_R(k,R)$ of local rings $R$ with residue field $k$ are computed in closed rational form, in case the embedding dimension $e$ of $R$ and its depth $d$ satisfy $e-d\le 3$. For each such $R$ it is proved that there is a real number $\gamma>1$, such that $\mu^{d+i}_R\ge\gamma\mu^{d+i-1}_R$ holds for all $i\ge 0$, except for $i=2$ in two explicitly described cases, where $\mu^{d+2}_R=\mu^{d+1}_R=2$. New restrictions are obtained on the multiplicative structures of minimal free resolutions of length 3 over regular local rings.
    05/2011;
  • Source
    Luchezar L. Avramov, Srikanth B. Iyengar, Joseph Lipman
    [Show abstract] [Hide abstract]
    ABSTRACT: We prove basic facts about reflexivity in derived categories over noetherian schemes; and about related notions such as semidualizing complexes, invertible complexes, and Gorenstein-perfect maps. Also, we study a notion of rigidity with respect to semidualizing complexes, in particular, relative dualizing complexes for Gorenstein-perfect maps. Our results include theorems of Yekutieli and Zhang concerning rigid dualizing complexes on schemes. This work is a continuation of part I, which dealt with commutative rings. Comment: 40 pages
    Algebra and Number Theory 01/2011; 5:379-429. · 0.63 Impact Factor
  • Source
    Advances in Mathematics. 12/2010; 225(6):3576–3578.
  • Source
    [Show abstract] [Hide abstract]
    ABSTRACT: It is proved that when R is a local ring of positive characteristic, $\phi$ is its Frobenius endomorphism, and some non-zero finite R-module has finite flat dimension or finite injective dimension for the R-module structure induced through $\phi$, then R is regular. This broad generalization of Kunz's characterization of regularity in positive characteristic is deduced from a theorem concerning a local ring R with residue field of k of arbitrary characteristic: If $\phi$ is a contracting endomorphism of R, then the Betti numbers and the Bass numbers over $\phi$ of any non-zero finitely generated R-module grow at the same rate, on an exponential scale, as the Betti numbers of k over R.
    Mathematische Annalen 10/2010; · 1.38 Impact Factor
  • Source
    Luchezar L. Avramov, Inês B. Henriques, Liana M. Şega
    [Show abstract] [Hide abstract]
    ABSTRACT: Extending a notion defined for surjective maps by Blanco, Majadas, and Rodicio, we introduce and study a class of homomorphisms of commutative noetherian rings, which strictly contains the class of locally complete intersection homomorphisms, while sharing many of its remarkable properties.
    10/2010;
  • Source
    H. Ananthnarayan, Luchezar L. Avramov, W. Frank Moore
    [Show abstract] [Hide abstract]
    ABSTRACT: A new construction of rings is introduced, studied, and applied. Given surjective homomorphisms $R\to T\gets S$ of local rings, and ideals in $R$ and $S$ that are isomorphic to some $T$-module $V$, the \emph{connected sum} $R#_TS$ is defined to be the local ring obtained by factoring out the diagonal image of $V$ in the fiber product $R\times_TS$. When $T$ is Cohen-Macaulay of dimension $d$ and $V$ is a canonical module of $T$, it is proved that if $R$ and $S$ are Gorenstein of dimension $d$, then so is $R#_TS$. This result is used to study how closely an artinian ring can be approximated by Gorenstein rings mapping onto it. It is proved that when $T$ is a field the cohomology algebra $\Ext^*_{R#_kS}(k,k)$ is an amalgam of the algebras $\Ext^*_{R}(k,k)$ and $\Ext^*_{S}(k,k)$ over isomorphic polynomial subalgebras generated by one element of degree 2. This is used to show that when $T$ is regular, the ring $R#_TS$ almost never is complete intersection.
    Journal für die reine und angewandte Mathematik (Crelles Journal) 05/2010; 667:149--176. · 1.08 Impact Factor
  • Source
    Luchezar L. Avramov, Srikanth B. Iyengar, Liana M. Sega
    [Show abstract] [Hide abstract]
    ABSTRACT: This article is concerned with graded modules M with linear resolutions over a standard graded algebra R. It is proved that if such an M has Hilbert series $H_M(s)$ of the form $ps^d+qs^{d+1}$, then the algebra R is Koszul; if, in addition, M has constant Betti numbers, then $H_R(s)=1+es+(e-1)s^{2}$. When $H_R(s)=1+es+rs^{2}$ with $r\leq e-1$, and R is Gorenstein or $e=r+1\le 3$, it is proved that generic R-modules with $q\leq(e-1)p$ are linear. Comment: To appear in the special issue of the Journal of Commutative Algebra, dedicated to Ralf Froeberg's 65th birthday.
    Journal of Commutative Algebra 05/2010;
  • Source
    Luchezar L. Avramov, Srikanth B. Iyengar
    [Show abstract] [Hide abstract]
    ABSTRACT: A general method for establishing results over a commutative complete intersection local ring by passing to differential graded modules over a graded exterior algebra is described. It is used to deduce, in a uniform way, results on the growth of resolutions of complexes over such local rings. Comment: 18 pages; to appear in "Triangulated categories (Leeds, 2006)", LMS lecture notes series.
    03/2010;
  • Source
    Luchezar L. Avramov
    [Show abstract] [Hide abstract]
    ABSTRACT: This text is based on the notes for a series of five lectures to the Barcelona Summer School in Commutative Algebra at the Centre de Recerca Matemàtica, Institut d’Estudis Catalans, July 15–26, 1996.
    03/2010: pages 1-118;
  • Source
    Luchezar L. Avramov, Srikanth B. Iyengar
    [Show abstract] [Hide abstract]
    ABSTRACT: Given an essentially finite type morphism of schemes f: X --> Y and a positive integer d, let f^{d}: X^{d} --> Y denote the natural map from the d-fold fiber product, X^{d}, of X over Y and \pi_i: X^{d} --> X the i'th canonical projection. When Y smooth over a field and F is a coherent sheaf on X, it is proved that F is flat over Y if (and only if) f^{d} maps the associated points of the tensor product sheaf \otimes_{i=1}^d \pi_i^*(F) to generic points of Y, for some d greater than or equal to dim Y. The equivalent statement in commutative algebra is an analog---but not a consequence---of a classical criterion of Auslander and Lichtenbaum for the freeness of finitely generated modules over regular local rings.
    02/2010;
  • Source
    [Show abstract] [Hide abstract]
    ABSTRACT: We study functors underlying derived Hochschild cohomology, also called Shukla cohomology, of a commutative algebra S essentially of finite type and of finite flat dimension over a commutative noetherian ring K. We construct a complex of S-modules D, and natural reduction isomorphisms for all complexes of S-modules N and all complexes M of finite flat dimension over K whose homology H(M) is finitely generated over S; such isomorphisms determine D up to derived isomorphism. Using Grothendieck duality theory we establish analogous isomorphisms for any essentially finite-type flat map of noetherian schemes, with f!OY in place of D.
    Advances in Mathematics 01/2010; 223:735-772. · 1.37 Impact Factor
  • Source
    Luchezar L. Avramov, Srikanth B. Iyengar, Joseph Lipman
    [Show abstract] [Hide abstract]
    ABSTRACT: A notion of rigidity with respect to an arbitrary semidualizing complex C over a commutative noetherian ring R is introduced and studied. One of the main result characterizes C-rigid complexes. Specialized to the case when C is the relative dualizing complex of a homomorphism of rings of finite Gorenstein dimension, it leads to broad generalizations of theorems of Yekutieli and Zhang concerning rigid dualizing complexes, in the sense of Van den Bergh. Along the way, a number of new results concerning derived reflexivity with respect to C are established. Noteworthy is the statement that derived C-reflexivity is a local property; it implies that a finite R-module M has finite G-dimension over R if it is locally of finite G-dimension. Comment: 31 pages. Major revisions in Sections 1 and 6. To appear in `Algebra and Number Theory'
    Algebra and Number Theory 01/2010; 4:47-86. · 0.63 Impact Factor
  • Source
    Luchezar L. Avramov, Aldo Conca, Srikanth B. Iyengar
    [Show abstract] [Hide abstract]
    ABSTRACT: For R=Q/J with Q a commutative graded algebra over a field and J non-zero, we relate the slopes of the minimal resolutions of R over Q and of k=R/R_{+} over R. When Q and R are Koszul and J_1=0 we prove Tor^Q_i(R,k)_j=0 for j>2i, for each non-negative integer i, and also for j=2i when i>dim Q-dim R and pd_QR is finite.
    05/2009;
  • Luchezar L. Avramov, Melvin Hochster
    Journal of Algebra - J ALGEBRA. 01/2009; 322(9):2913-2914.
  • Source
    Luchezar L. Avramov, Srikanth B. Iyengar, Liana M. Sega
    [Show abstract] [Hide abstract]
    ABSTRACT: The structure of minimal free resolutions of finite modules M over commutative local rings (R,m,k) with m^3=0 and rank_k(m^2) < rank_k(m/m^2)is studied. It is proved that over generic R every M has a Koszul syzygy module. Explicit families of Koszul modules are identified. When R is Gorenstein the non-Koszul modules are classified. Structure theorems are established for the graded k-algebra Ext_R(k,k) and its graded module Ext_R(M,k).
    08/2007;
  • Source
    Luchezar L. Avramov, Oana Veliche
    [Show abstract] [Hide abstract]
    ABSTRACT: For a commutative noetherian ring R with residue field k stable cohomology modules have been defined for each n∈Z, but their meaning has remained elusive. It is proved that the k-rank of any characterizes important properties of R, such as being regular, complete intersection, or Gorenstein. These numerical characterizations are based on results concerning the structure of Z-graded k-algebra carried by stable cohomology. It is shown that in many cases it is determined by absolute cohomology through a canonical homomorphism of algebras . Some techniques developed in the paper are applicable to the study of stable cohomology functors over general associative rings.
    Advances in Mathematics. 08/2007;
  • Source
    L. L. Avramov, S. Iyengar
    [Show abstract] [Hide abstract]
    ABSTRACT: For homomorphism K-->S of commutative rings, where K is Gorenstein and S is essentially of finite type and flat as a K-module, the property that all non-trivial fiber rings of K-->S are Gorenstein is characterized in terms of properties of the cohomology modules Ext_n^{S\otimes_KS}S{S\otimes_KS}.
    The Michigan Mathematical Journal 05/2007; · 0.60 Impact Factor
  • Source
    Luchezar L. Avramov, Srikanth B. Iyengar
    [Show abstract] [Hide abstract]
    ABSTRACT: A cohomological support, Supp_A(M), is defined for finitely generated modules M over an left noetherian ring R, with respect to a ring A of central cohomology operations on the derived category of R-modules. It is proved that if the A-module Ext^R(M,M) is noetherian and Ext_i^R(M,R)=0 for i>>0, then every closed subset of Supp_A(M) is the support of some finitely generated R-module. This theorem specializes to known realizability results for varieties of modules over group algebras, over local complete intersections, and over finite dimensional algebras over a field. The theorem is also used to produce large families of finitely generated modules of finite projective dimension over commutative local noetherian rings.
    Illinois journal of mathematics 03/2007; · 0.34 Impact Factor

Publication Stats

986 Citations
29.37 Total Impact Points

Institutions

  • 2002–2011
    • University of Nebraska at Lincoln
      • Department of Mathematics
      Lincoln, Nebraska, United States
  • 2010
    • Chennai Mathematical Institute
      Chennai, Tamil Nādu, India
  • 1994–2010
    • Purdue University
      • Department of Mathematics
      West Lafayette, Indiana, United States
    • Stockholm University
      Tukholma, Stockholm, Sweden
  • 2009
    • University of Michigan
      • Department of Mathematics
      Ann Arbor, MI, United States
  • 2007
    • University of Utah
      • Department of Mathematics
      Salt Lake City, UT, United States
  • 2006
    • Syracuse University
      • Department of Mathematics
      Syracuse, NY, United States
  • 1985–2002
    • University of Toronto
      • Department of Mathematics
      Toronto, Ontario, Canada
  • 2001
    • University of Missouri
      Columbia, Missouri, United States
  • 1985–1989
    • Medical University of Sofia
      Ulpia Serdica, Sofia-Capital, Bulgaria